MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 24MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 24MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT
Catalog Number M003UZAS30240
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent (subject device) was used in the medical procedure.However, the physician could not retrieve the delivery wire upon deployment of the subject device.Also, after stent deployment, when pulling the microcatheter out of the body, the operator realized that the stent delivery wire (sdw) was still inside and it looked stretched.The 2.5mm radio opaque (ro) marker of sdw was lodged in the proximal tines of the stent.While attempting to retrieve the delivery wire of the subject device, the delivery wire got broken and fractured.The physician removed the proximal part of the delivery wire however the distal was left in vivo thus the physician deployed another stent to tack down the broken delivery wire to the vessel wall.The procedure was completed with a delay of 30 minutes.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 - lot/serial no.- corrected, d4 ¿ expiration date ¿ added, d4 ¿ gtin ¿ updated, d9 - product available to stryker - updated, d9 - returned to manufacturer on ¿ updated, h3 - device evaluated by mfg ¿ updated, h4 ¿ manufacturing date - added.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent delivery wire (sdw) was returned in a broken/fractured condition, which is aligned with the event description.The introducer sheath and stent were not returned.The sdw proximal coil was stretched and broken/fractured.The sdw core wire was broken/fractured.The sdw was kinked/bent at the distal end.A functional inspection was not required as the damage was confirmed visually.The reported events of 'sdw broken/fractured during use' was confirmed during device analysis.The remaining reported events of 'sdw friction', 'sdw stuck in stent' and 'un-retrieved device fragment' could not be replicated.However, the analysis results are consistent with the reported event.The returned section of the subject stent failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device section.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patients anatomy was reported to be 'very tortuous'.It was reported that ¿the subject stent was used, upon deployment physician the physician could not retrieve the delivery wire.Physician could not track microcatheter.Several attempts were made.After attempt of removal wire fractured and broke'.'the delivery wire of the subject stent got broken and left inside the vessel with an additional stent being deployed to tack down the fractured wire to vessel wall'.'there was no resistance in the microcatheter.Physician believed that she had pulled the wire back into the microcatheter and pulled the two out as a system.When pulling the microcatheter out of the body, she realized that the wire was still inside and the wire looked stretched.I left the room to get a better look in the control room and realized that the 2.5mm radio opaque (ro) marker was lodged in the proximal tines of the stent.Physician attempted to pull the wire which subsequently broke off.Proximal wire sent back for inspection but distal wire remained in-vivo and tacked down with an additional stent in the radial artery'.Based on the event description and the information provided by the user, it appears that there was no issue when transferring the stent from the introducer sheath into the lumen of the microcatheter.There was also no issue when advancing the stent to the distal part of the microcatheter but, due to the tortuosity of the target vessels, there was some additional force needed to deploy the stent.This was completed successfully.It appears that when the sdw was being retracted through the stent, part of the sdw became entangled with the deployed stent.Due to this resistance, the user applied force to try and retrieve the sdw and this most likely resulted in the damage noted.Based on review of all available information the as reported events of 'sdw broken/fractured during use', 'sdw friction', 'sdw stuck in stent' and 'un-retrieved device fragment' as well as the analysed events of ¿sdw broken/fractured during use, ¿sdw kinked/bent¿, ¿sdw deformed¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was reported to have been used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
NEUROFORM ATLAS 3.0MM X 24MM NO TIP- PMA
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24056827
Report Number3008881809-2026-00015
Device Sequence Number18497178
Product Code QCA
UDI-Device Identifier07613327382204
UDI-Public(01)07613327382204(17)280728(10)24446429
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003UZAS30240
Device Lot Number2446429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER).; NEUROFORM ATLAS STENT (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale